Alert archive / Tennessee / Tornado Warnings in 1999
Tornado Warning 28, NWS Nashville, TN
NWS Nashville, TN issued this tornado warning at Feb 11, 1999, 8:11 PM CST for Montgomery County, Stewart County, Tennessee. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 11, 1999, 8:11 PM CST (02:11 UTC)
- Expired
- Feb 11, 1999, 9:15 PM CST
- In force
- 64 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
Counties Montgomery County, TN, Stewart County, TN
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 11, 3:30 PM CST | Severe Thunderstorm Watch | SPC | 6 hr |
| Feb 11, 8:00 PM CST | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 2.2 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 264 J/kg
- Mixed-layer CIN
- -106 J/kg
- Mixed-layer LCL
- 1094 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 255 m²/s²
- 0-3 km storm-relative helicity
- 348 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBNA 120211 RRA TORBNA TNC125-161-120315- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 811 PM CST THU FEB 11 1999 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * TORNADO WARNING FOR... MONTGOMERY COUNTY IN MIDDLE TENNESSEE EASTERN STEWART COUNTY IN MIDDLE TENNESSEE * UNTIL 915 PM CST * AT 810 PM CST... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A TORNADO 7 MILES NORTHEAST OF ERIN OR 7 MILES SOUTHWEST OF PALMYRA... MOVING NORTHEAST AT 40 MPH. * TORNADO IS EXPECTED TO BE NEAR... PALMYRA AT 820 PM CST DOTSONVILLE AT 820 PM CST CLARKSVILLE AT 835 PM CST ST. BETHLEHEM AT 840 PM CST IF YOU ARE IN A MULTIPLE STORY BUILDING...GO T&O A SMALL INTERIOR ROOM AWAY FROM WINDOWS. BOYD
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this tornado warning went out at Feb 11, 8:05 PM CST, 6 minutes earlier.
Area forecast discussion, Feb 11, 8:05 PM CST, 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 805 PM CST THU FEB 11 1999 TONIGHTS FCST UPDATE SHOULD CONSIST MAINLY OF JUST CLEANING UP SOME WORDING TO AGREE WITH MOVEMENT OF CDFNT ACROSS OUR CWA. BASED ON CURRENT MOVEMENT, EXPECT FNT TO BE NEAR A SPRINGFIELD TO LAWRENCEBURG LINE AT 930 PM AND NEAR A LIVINGSTON...COOKEVILLE... WINCHSTER LINE AT 1 AM CST. WILL SHIP OVER AN UPDATED SET OF ZONES SHORTLY.
In the hours before
Special weather statement, Feb 11, 6:07 PM CST, 2 hours 4 minutes before
TNZ005>011-022>034-055>066-075>080-093>097-120300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 607 PM CST THU FEB 11 1999 ...SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 9 PM CST FOR PARTS OF WESTERN MIDDLE TENNESSEE ALONG WITH DECATUR AND BENTON COUNTIES IN WEST TENNESSEE... A LINE OF STRONG THUNDERSTORMS CONTINUES TO MOVE EAST AT 30 MILES AN HOUR AND AT 600 PM CST EXTENDED FROM JUST EAST OF UNION CITY TO BROWNSVILLE TO SOMERVILLE. THE FORECAST OFFICE IN MEMPHIS HAS RECEIVED...NO REPORTS...OF SEVERE WEATHER IN WEST TENNESSEE DURING THE LAST HOUR. AT THE CURRENT RATE OF MOVEMENT THE LINE OF STRONG STORMS WILL REACH THE TENNESSEE RIVER BY 730 PM AND MOVE INTO THE NASHVILLE AREA SHORTLY AFTER 9 PM AND THEN MOVE ONTO THE CUMBERLAND PLATEAU BETWEEN MIDNIGHT AND 1 AM. THE NATIONAL WEATHER SERVICE IN NASHVILLE WILL CONTINUE TO MONITOR THESE STORMS CLOSELY AND WARNINGS WILL BE ISSUED SHOULD THEY BECOME NECESSARY. STAY ABREAST OF WEATHER DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION. BOYD
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 11, 6:53 PM CST | Severe Thunderstorm Warning | OHX | Benton, Decatur | 62 min |
| Feb 11, 7:08 PM CST | Severe Thunderstorm Warning | OHX | Stewart | 57 min |
| Feb 11, 7:25 PM CST | Severe Thunderstorm Warning | OHX | Houston, Humphreys | 60 min |
| Feb 11, 7:39 PM CST | Tornado Warning | OHX | Stewart | 51 min |
| Feb 11, 7:49 PM CST | Severe Thunderstorm Warning | OHX | Montgomery | 61 min |
| Feb 11, 7:51 PM CST | Tornado Warning | OHX | Benton, Humphreys | 49 min |
| Feb 11, 7:55 PM CST | Severe Thunderstorm Warning | OHX | Decatur | 35 min |
| Feb 11, 8:05 PM CST | Severe Thunderstorm Warning | OHX | Perry | 65 min |
| Feb 11, 8:05 PM CST | Severe Thunderstorm Warning | OHX | Dickson | 65 min |
| Feb 11, 8:40 PM CST | Severe Thunderstorm Warning | OHX | Cheatham, Robertson | 80 min |
| Feb 11, 8:51 PM CST | Severe Thunderstorm Warning | OHX | Hickman, Lewis | 64 min |
| Feb 11, 8:58 PM CST | Severe Thunderstorm Warning | OHX | Wayne | 47 min |
| Feb 11, 9:26 PM CST | Severe Thunderstorm Warning | OHX | Davidson, Williamson | 59 min |
| Feb 11, 10:21 PM CST | Severe Thunderstorm Warning | OHX | Sumner, Wilson | 49 min |
| Feb 11, 11:01 PM CST | Severe Thunderstorm Warning | OHX | Macon, Trousdale | 49 min |
Nearby
Tornado Warnings in Tennessee, 1999Every tornado warning in 1999Tornadoes in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.